MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812250
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred resulting in additional intervention.The patient was presented with coronary artery disease and underwent percutaneous coronary intervention.The 70% stenosed target lesion was located in non-tortuous and moderately calcified coronary artery.A 2.50 x 12mm synergy xd drug eluting stent was attempted to advance in diagonal branch.However, the stent was stripped off from the stent delivery system.Attempts were made to slip a new balloon into the stent and dilate it but failed.Finally, the physician decided to crush the stent into the vessel wall by ballooning and deployed additional stent and the procedure completed.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
D6a implant date: corrected the synergy xd mr ous 2.50 x 12mm stent delivery system was returned for analysis.The device was returned without the stent.A review of the manufacturing stent profile data was performed and the stent od at the time of manufacture was within max crimped stent profile measurement.The balloon cones were reviewed, and signs of positive pressure applied to them were noted as the balloon folds were noted to be relaxed and crimp stent markings were visible on the balloon body.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found inner/outer kink located approximately 2.5cm from the exchange port.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16598881
Report Number2124215-2023-12432
Device Sequence Number1700084
Product Code NIQ
UDI-Device Identifier08714729980797
UDI-Public08714729980797
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberH7493941812250
Device Lot Number0028452325
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale